Author Topic: Few weeks off! Alcohol question!  (Read 1644 times)

[Buddie]

Few weeks off! Alcohol question!
« on: June 06, 2019, 01:08:06 am »
So I've tapered very slowly the past few months and my symptoms are very mild after I jumped. I get slightly dizzy at times and i noticed that after drinking 3 or 4 days after i don't feel right. I'm extremely irritable and anxious. Has anyone experienced not being able to tolerate alcohol very well after tapering? I'm wondering how long it will be before i can have an occasional drink without it messing me up for days afterwards.
Thanks y'all.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #1 on: June 06, 2019, 11:15:22 pm »
Hi,
I have always heard that once you have trouble with and need to taper off any benzo that alcohol seems to trigger WD symptoms as they both are gabba agaonists.

So, IMO, just be thankful to get off benzos and leave that toxic alcohol alone. Avoid it like the plague.

If anyone else can chime in, please do.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #2 on: June 07, 2019, 07:36:21 am »
Hi,
I have always heard that once you have trouble with and need to taper off any benzo that alcohol seems to trigger WD symptoms as they both are gabba agaonists.

So, IMO, just be thankful to get off benzos and leave that toxic alcohol alone. Avoid it like the plague.

If anyone else can chime in, please do.
I agree and if you do a search on this site you will see some that had a horrible setback from alcohol. It may be wise to leave the alcohol alone for now.

PG
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #3 on: June 07, 2019, 10:14:58 am »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #4 on: June 07, 2019, 03:57:53 pm »
People spend years of their lives in terror from these meds and youíre drinking that soon after jumping?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #5 on: June 13, 2019, 03:36:42 pm »
People spend years of their lives in terror from these meds and youíre drinking that soon after jumping?


 :thumbsup: :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #6 on: June 13, 2019, 08:18:53 pm »
So I've tapered very slowly the past few months and my symptoms are very mild after I jumped. I get slightly dizzy at times and i noticed that after drinking 3 or 4 days after i don't feel right. I'm extremely irritable and anxious. Has anyone experienced not being able to tolerate alcohol very well after tapering? I'm wondering how long it will be before i can have an occasional drink without it messing me up for days afterwards.
Thanks y'all.

People spend years of their lives in terror from these meds and youíre drinking that soon after jumping?

 :thumbsup: :thumbsup:

OK folks, this is a support forum Ė not everyone realizes that alcohol can be a problem during benzo withdrawal and recovery.

Helping someone understand this possibility, which is what the OPís question was about, is appropriate, but greeting an honest question with incredulity is not.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #7 on: June 14, 2019, 07:32:15 am »
From what I've read, you should wait until you have been completely symptom-free for at least a few months...some folks say two years. It is an extremely bad idea to drink at all right now. Some folks don't even have the full withdrawal symptoms hit until they are a few weeks off the meds. You are playing with fire.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #8 on: June 18, 2019, 07:36:26 pm »
So I've tapered very slowly the past few months and my symptoms are very mild after I jumped. I get slightly dizzy at times and i noticed that after drinking 3 or 4 days after i don't feel right. I'm extremely irritable and anxious. Has anyone experienced not being able to tolerate alcohol very well after tapering? I'm wondering how long it will be before i can have an occasional drink without it messing me up for days afterwards.
Thanks y'all.

People spend years of their lives in terror from these meds and youíre drinking that soon after jumping?

 :thumbsup: :thumbsup:

OK folks, this is a support forum Ė not everyone realizes that alcohol can be a problem during benzo withdrawal and recovery.

Helping someone understand this possibility, which is what the OPís question was about, is appropriate, but greeting an honest question with incredulity is not.

I'm glad you addressed the "tone" of one of the responses.   :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Few weeks off! Alcohol question!
« Reply #9 on: June 20, 2019, 05:34:29 pm »
Well said -
I think people forget that we are all learning what we can and can not do through the taper and also once it is over.  Our CNS and brain have been through so much.  We hope that we can do things we used to do without any issues but sometimes our bodies are not ready.  The day will come.  Another thing to remember is that after you have gone through a long and slow taper, we want to celebrate and sometimes that means a drink or two, there is nothing wrong with wanting to do that.  To judge someone for having a drink a few days after the end of a horrible thing like benzo withdrawal and they make it through the taper and are doing ok is wrong.  Every one of us is different.  What might affect one person one way may affect someone else differently.

I did not think BB was about judging others - its supposed to be to support each other through the hell we are going through and how to recover once we have gotten the poison out of our system!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.